Hi everyone, I want to ask about Gleevec nausea. I have been on Gleevec for 7 years and have struggled with the nausea off and on all the time. I am on 600 mg now, and I take it in divided doses, 2 after breakfast and 4 after supper. I can't tolerate it at work, too much heartburn/indigestion in midday. For the first few years I couldn't tolerate a therapeutic dose because of the nausea. At that time I took Reglan twice a day, as well as a PPI like Nexium. Of course now it isn't recommended to take Reglan long term, and my insurance doesn't cover Nexium. So some changes in meds and lots of changes in diet. I never eat large meals or fatty or very spicy meals, and never eat meals late at night. I do use things like crackers between meals if I need to, buttermilk or Sprite sometimes...
But I have persistent nausea worsening over the last several weeks. My doc is doing a workup--CT was neg. and having EGD this week, but it seems it is going to be gastritis from the Gleevec.
So now down to my question. Does anyone else have this problem, and how do you control it better than I have? I do have Compazine 5 mg tabs I take, and I can take one at work if I have to. Then I have Phenergan 25 mg., and I can never tolerate a whole tab, just half--and it is so very sedating. There has to be another solution. Oh, and instead of the Reglan 30 min. before eating, I take Pepcid 10 mg. But it is still not really controlling this.
Thanks so much!